- October 15, 2019
- Posted by: New School
- Category: General
October is National Breast Cancer Awareness Month. This month highlights ways to recognize breast cancer and the treatment options available for women and men across the globe. But did you know that some breast cancer treatments can cause itchy and dry eyes? Heres how.
While the treatment of breast cancer can vary, one of the most common is considered hormone therapy. Similar to the way hormones affect your body, receiving a large dose of hormones eye problems to develop including red, itchy, and dry eyes. Some strong links have been noted with patients reporting corneal changes, visual perception, and retinopathy.
While it isn’t necessarily a common side effect, chemotherapy may also cause some reported dry eye issues in some patients undergoing treatment. In some cases red, itchy and dry eyes have affected a handful of patients. According to BreastCancer.org some things you can do combat these issues is to blink often, consider artificial teardrops, and switch out your contacts for regular glasses.
Keep your doctor updated with any changes to your vision or health during treatments. “Know Your Normal” and assess your body’s behavior to detect and prevent any possible issues that may arise.
[fc id=’1′ align=’left’][/fc]